Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 74, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 28, 1997, 7:51 PM CDT for Mississippi County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 7:51 PM CDT (00:51 UTC)
- Expired
- Jun 28, 1997, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Mississippi County, MO
The radar
The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 290055 COR FFWPAH MOC133-290300- BULLETIN - EAS ACTIVATION REQUESTED...CORRECTION NORTHEAST PART OF COUNTY FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 751 PM CDT SAT JUN 28 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...NORTHEASTERN MISSISSIPPI COUNTY AT 750 PM CDT...DOPPLER RADAR ESTIMATED AT LEAST 2.5 INCHES OF RAIN DURING THE PAST HOUR JUST NORTHEAST OF WYATT...IN NORTHEAST MISSISSIPPI COUNTY. THUNDERSTORMS CONTINUED TO DEVELOP BETWEEN WYATT MISSOURI AND CAIRO ILLINOIS AND THESE STORMS WILL BRING ADDITIONAL TORRENTIAL RAINS IN THIS AREA THROUGH AT LEAST 900 PM CDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. SHANKLIN~
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:06 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 28, 1:06 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 105 PM CDT SAT JUN 28 1997 FORECAST PROBLEM CONTINUES TO BE THUNDERSTORM CHANCES. NEW 12Z MODELS ARE QUITE AGGRESSIVE WITH RESPECT TO RAINFALL POTENTIAL NEXT 24 HOURS. 12Z FWC IS CONSISTENT WITH PREVIOUS RUNS IN RAISING POPS INTO THE LIKELY CATEGORY FOR SUNDAY. THIS TREND LOOKS REASONABLE AS THE THREE MODELS AGREE THAT A 500 MB SHORTWAVE TROUGH/VORT LOBE WILL MOVE EAST ...EXTENDING FROM ERN MISSOURI TO THE WRN GULF COAST LATE SUNDAY. IN RESPONSE TO THE APPROACHING SHORTWAVE TROUGH...LOW LEVEL WINDS ARE PROGGED TO BECOME SOUTHWESTERLY DURING THE NEXT 24 HOURS. THE SOUTHWEST FLOW SHOULD ADVECT THE VERY MOIST AND UNSTABLE AIR THAT HAS BEEN OVER ARKANSAS INTO THE FA. THIS SHOULD SET THE STAGE FOR MORE NUMEROUS THUNDERSTORMS SUNDAY. COULD BE SOME RUNOFF PROBLEMS WHERE RECENT RAINFALL AMOUNTS HAVE BEEN HEAVY...PRIMARILY SE MISSOURI. IN THE SHORT TERM...CONVECTIVE COMPLEX OVER NORTH CENTRAL ARKANSAS BEARS CLOSE WATCHING AS IT EDGES INTO SE MISSOURI THIS AFTERNOON. ELSEWHERE...STILL EXPECT AT LEAST SOME ISOLATED STORMS TO DEVELOP IN THE VERY UNSTABLE UNCAPPED AIR MASS. MORNING 1 KM VISIBLE SATELLITE PICTURES SHOWED A COUPLE OF BOUNDARIES LAID OUT ACROSS SE MISSOURI AND WRN KENTUCKY. TEMPERATURES HAVE BEEN THE EASIEST PART OF THE FORECAST LATELY. LOWS TONIGHT SHOULD FOLLOW PERSISTENCE...WHICH IS IN LINE WITH MOS GUIDANCE. HIGH SUNDAY A LITTLE MORE DIFFICULT...DEPEND(ING ON AMOUNT OF CLOUDCOVER AND RAIN. ETA 2 METER TEMPS SUPPORT COOLER FAN HIGHS. MY
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.